MAUDE Adverse Event Report: MEDTRONIC DEXTER (MC3 INC.) CRESCENT RA 13 FR; DUAL LUMEN ECMO CATHETER

MEDTRONIC DEXTER (MC3 INC.) CRESCENT RA 13 FR; DUAL LUMEN ECMO CATHETER
Model Number 70413
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Insufficient Information (4580); Reduced Blood Flow (4598)
Date of Event 03/26/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The device was not returned for evaluation.The root cause of the reported crack in the catheter is unknown.Based on the user's description, one possible cause of the crack is suturing to the catheter body.There are designated suture sites on the catheter; however, if the user applies sutures to the wire reinforced region of the catheter body, it is possible to damage the catheter.
 
Event or Problem Description
On (b)(6) 2024, a female newborn (36 hours old, weight 3.4 kg), 38 week delivery with meconium aspiration, was cannulated with a crescent ra 13 fr catheter to the ij using an open cut-down technique.The patient was paralyzed and sedated.Approximately 5 minutes after ecmo was initiated, a crack was noticed just below the gold suture ring causing air entrainment and the inability to flow through the ecmo circuit.Sutures were present on the cannula body.It was reported that a new catheter was unable to be placed due to the surgeon being unable to push a second catheter past 4 cm such that the ecmo therapy was not continued.The patient was reported as deceased.Date of death is (b)(6) 2024.Cause of death is unknown.

Brand Name
CRESCENT RA 13 FR
Common Device Name
DUAL LUMEN ECMO CATHETER
Manufacturer (Section D)
MEDTRONIC DEXTER (MC3 INC.)
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MEDTRONIC DEXTER (MC3 INC.)
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
martha rumford
2555 bishop circle west
dexter, MI 48130
7349959089
MDR Report Key19168442
Report Number3011468686-2024-00012
Device Sequence Number7324459
Product Code PZS
UDI-Device Identifier10850007732209
UDI-Public(01)10850007732209(17)251031(10)2210156
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K203409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number70413
Device Lot Number2210156
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Initial Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age1 DA
Patient SexFemale
Patient Weight3 KG